Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 25, 2001, 9:51 PM EDT for Lawrence County, Pennsylvania. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2001, 9:51 PM EDT (01:51 UTC)
- Expired
- May 25, 2001, 10:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Lawrence County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 10:00 PM EDT | Hail 0.75 | New Castle, PA | |
| May 25, 10:10 PM EDT | Hail 1 | New Wilmington, PA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 260151 SVRPBZ PAC073-260230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 951 PM EDT FRI MAY 25 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN PENNSYLVANIA * UNTIL 1030 PM EDT * AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF NEW CASTLE...MOVING EAST AT 30 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:08 PM EDT, 43 minutes earlier.
Area forecast discussion, May 25, 9:08 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 908 PM EDT FRI MAY 25 2001 WILL UPDATE ZONES TO REMOVE MENTION OF THUNDER AND LOWER POPS OVERNIGHT. MAIN BAND OF SHOWERS HAS MOVED OFF TO THE EAST. DRY SLOT PRODUCING A BREAK IN THE CLOUDS. SOME EARLY MORNING FOG MAY RESULT FROM THE COMBINATION OF THE WET GROUND AND THE BREAK IN THE CLOUDINESS. SHOWERS AND THUNDERSTORMS WILL RESUME SATURDAY AFTERNOON WITH THE HEATING OF T=HE DAY. RSD .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:02 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 43 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.